Jump to content

Jayde121898: Paxil taper questions


Jayde121898

Recommended Posts

I need alot of advice on my taper/quitting of paxil. I have been on and off it for about 15 years, I'm 35 now. I have 4 kids, ages 17, 15, 13, and 3. I was dumb in my youth and had myself put on it for a severe and debilitating panic disorder. Well, I have weened a few times, tapering, and would be off for a bit, then I would get major panic attacks and go back on it.

 

Well a few months ago I tapered slowly again, was off for probably about 4 to 6 weeks doing good, then anxiety started hitting me. My brothers wife was on hospice for a very rare cancer and passed away. I got scared of every thing and panic set in. Derealization, I hate that the most. Waking up with panic. I was dumb and put myself back on paxil thinking it would help me. Well, not so much.

 

About 3 weeks in at 20 MG I realized my body is not reacting to it like it used to, which would be quick and effective. Now I'm still panicking, derealization, not eating right, can't function right. Got 4 kids that need me. Wake up with anxiety. Omg I can't take this anymore. I just want off and to feel normal again. I want my life back. My 3 year old needs her mom. I started halving the paxil again, but done really need to ween this time? After only 3 weeks on? I'm so confused and I'm even willing to try the prozac bridge. I'm desperate. Please help me

Edited by scallywag
add white space and emphasis
Link to comment
  • Moderator Emeritus

Hello Jayde -- welcome to Surviving Antidepressants.

 

I'm glad that you found us and I'm sorry that you're here. I hope that you'll find the information here useful with tapering Paxil and helpful in managing your symtpoms.

 

We're a do-it-yourself kind of site, I'm going to point you to topics in the forums relevant to your situation. Please read them and post any questions that arise for you.

 

A question:  What was the dose you took in the last step of tapering earlier this year?

 

What is withdrawal syndrome?

 

3KISs: Keep it simple. Keep it slow. Keep it stable

 

Why taper 10% of my dose?

 

Tips on Tapering Paxil

 

 

Would you create a signature that shows your current medication(s) and dose(s).  Please put your withdrawal history in your signature

 

This is YOUR introduction thread -- the spot where you can update us on your progress, record symptoms, ask questions and chat with others in the SA community.  A few tips that will help you find and use this forum topic:

  1. Follow this topic: You can get email notifications when anyone posts in your intro topic.  Click on the gray button near the top right of this page. A pop-up box appears and offers notification options. Select a notification option and click on "Follow this topic" in the pop-up box to confirm.
     
  2. Bookmark: Setting this page as a bookmark or a favorite in your browser will help you return to it quickly.

 

About the Prozac Bridge: It's usually best to try reinstating a tiny dose (depends on how long since your last dose) of the drug your brain and central nervous system (CNS) have already adapted to.The Prozac bridge works for some folks, but not everyone. We look at it as a last resort because throwing a new pharmaceutical at an already sensitized CNS can complicate the situation.

 

That's all from me for now.  Please have a look at the topics I've linked above and come back with questions.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment
  • Moderator Emeritus

Hi Jayde, welcome to SA.  I am sorry for the loss of your sister in law, it must have been a traumatic time for you all. 

 

Scally has provided some links to topics for you that you will find very helpful.  When you went back on paxil your nervous system was sensitive and no longer able to work with the higher dose and you reacted to it. After many times going on and off drugs the nervous system becomes unstable. Hopefully you will feel better at the half dose but need to stick with it, it takes 4 days to reach a steady state in your blood, then will take some time to stabilise. The important thing is to keep it stable, don't be tempted to try different doses, your brain needs steady doses to stabilise.  When you are stable you can then begin a very slow taper using the methods in the tapering paxil topic.

 

When you went off and on before you were going into and out of withdrawal but that catches up with us and eventually the nervous system can't handle all the changes. Keeping to a steady dose now and tapering very carefully when you are ready will hopefully allow you to get off but it will take time and patience. 

I hope the reinstatement helps and you are feeling better very soon . It will help if you fill out your sig for us, Scally has provided the link for you, or you can find one in my signature. 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy